MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR A1018

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD SWIVEL ADAPTOR A1018
Catalog Number A1018
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers 3004608878-2026-00018 and 3004608878-2026-00019: a facility reported that the patient was in the prone position for a craniotomy procedure and slipped from the mayfield swivel adaptor (a1018).This resulted in an inch and a half deep laceration to the patient's left scalp which required suturing.Additional information has been requested.
 
Additional Manufacturer Narrative
The mayfield swivel adaptor (a1018) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the reported complaint is confirmed from the evaluation.The unit has worn teeth on the swivel sleeve, the threads on the torque knob are damaged, and the washers and retaining rings are worn.Further, since a patient injury was involved, the unit was sent to quality engineering (qe) for further investigation.Qe confirmed the initial findings of the service team and also noted that the unit is heavily worn.To resolve the issues, the swivel sleeve, washers, retaining rings and label will be replaced.Root cause - the complaint is confirmed via inspection of the unit due to being heavily worn with damaged torque knob threads.The probable root cause is routine wear and rough handling of the unit.Additionally, improper or suboptimal placement of the mayfield system can contribute to movement of slippage of the patient.No further corrective action beyond the aforementioned repairs is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD SWIVEL ADAPTOR A1018
Common Device Name
MAYFIELD
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24405363
Report Number3004608878-2026-00017
Device Sequence Number9905136
Product Code FWZ
UDI-Device Identifier10381780267515
UDI-Public10381780267515
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberA1018
Device Lot Number135775/161
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2026
Initial Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MAYFIELD SKULL CLAMP (A1059); MAYFIELD ULTRA BASE UNIT
Outcome Attributed to Adverse Event Other;
Patient SexUnknown